Alert archive / Alabama / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 101, NWS Birmingham, AL

July 17, 2024Clay County, Coosa County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 17, 2024, 3:14 PM CDT for Clay County, Coosa County, Tallapoosa County, Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2024, 3:14 PM CDT (20:14 UTC)
Expired
Jul 17, 2024, 4:00 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AL, Coosa County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 60 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:24 PM CDTTSTM WND DMG3 W Alexander City, ALTree down blocking both lanes on Robinson Road.
Jul 17, 3:30 PM CDTTSTM WND DMG3 Ne Kellyton, ALTree blown down and blocking both lanes of Pearson Chapel Road 5000 block area. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WUUS54 KBMX 172014
SVRBMX
ALC027-037-123-172100-
/O.NEW.KBMX.SV.W.0101.240717T2014Z-240717T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
314 PM CDT Wed Jul 17 2024

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northwestern Tallapoosa County in east central Alabama...
  Northeastern Coosa County in east central Alabama...
  Southwestern Clay County in east central Alabama...

* Until 400 PM CDT.

* At 314 PM CDT, severe thunderstorms were located along a line
  extending from Sylacauga to near Parkdale to Hatchet to near
  Rockford, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Alexander City, Goodwater, Rockford, Kellyton, Jacksons' Gap, New
  Site, Goldville, Hillabee Creek, Bradford, Northern Lake Martin,
  Parkdale, Hatchet, Crewsville, Cleveland Crossroads, Hollins, Ray,
  Hackneyville, Hissop, and Roselle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8580 3289 8622 3301 8618 3308 8621
      3310 8620 3311 8618 3319 8617 3319 8583
      3309 8578 3303 8574
TIME...MOT...LOC 2014Z 273DEG 27KT 3318 8623 3311 8618 3302 8607 3290
8617

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
3 follow-up statements
030 
WWUS54 KBMX 172029
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
329 PM CDT Wed Jul 17 2024

ALC027-037-123-172100-
/O.CON.KBMX.SV.W.0101.000000T0000Z-240717T2100Z/
Tallapoosa AL-Coosa AL-Clay AL-
329 PM CDT Wed Jul 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN TALLAPOOSA...NORTHEASTERN COOSA AND SOUTHWESTERN
CLAY COUNTIES...

At 329 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Sycamore to near Parkdale to near
Kellyton to near Highway 9 and Highway 22, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alexander City, Goodwater, Kellyton, Jacksons' Gap, New Site,
Goldville, Hillabee Creek, Bradford, Northern Lake Martin, Parkdale,
Hatchet, Crewsville, Cleveland Crossroads, Ray, Hackneyville, Hissop,
and Roselle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8580 3289 8616 3300 8615 3309 8614
      3319 8613 3319 8583 3309 8578 3303 8574
TIME...MOT...LOC 2029Z 273DEG 27KT 3318 8612 3311 8607 3301 8596 3290
8606

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
006 
WWUS54 KBMX 172041
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
341 PM CDT Wed Jul 17 2024

ALC037-172050-
/O.CAN.KBMX.SV.W.0101.000000T0000Z-240717T2100Z/
Coosa AL-
341 PM CDT Wed Jul 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOSA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 3289 8600 3299 8601 3306 8601 3319 8600
      3319 8583 3309 8578 3303 8574 3288 8580
TIME...MOT...LOC 2040Z 273DEG 27KT 3317 8600 3310 8595 3301 8584 3289
8594

$$

ALC027-123-172100-
/O.CON.KBMX.SV.W.0101.000000T0000Z-240717T2100Z/
Tallapoosa AL-Clay AL-
341 PM CDT Wed Jul 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN TALLAPOOSA AND SOUTH CENTRAL CLAY COUNTIES...

At 340 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Parkdale to 6 miles northeast of
Goodwater to near Hillabee Creek to near Wind Creek State Park,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alexander City, Jacksons' Gap, New Site, Goldville, Hillabee Creek,
Northern Lake Martin, Hackneyville, and Cleveland Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3289 8600 3299 8601 3306 8601 3319 8600
      3319 8583 3309 8578 3303 8574 3288 8580
TIME...MOT...LOC 2040Z 273DEG 27KT 3317 8600 3310 8595 3301 8584 3289
8594

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
305 
WWUS54 KBMX 172048
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
348 PM CDT Wed Jul 17 2024

ALC027-172058-
/O.CAN.KBMX.SV.W.0101.000000T0000Z-240717T2100Z/
Clay AL-
348 PM CDT Wed Jul 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 3288 8580 3289 8600 3299 8601 3311 8592
      3310 8579 3303 8574
TIME...MOT...LOC 2048Z 288DEG 38KT 3309 8589 3300 8578 3288 8588 

$$

ALC123-172100-
/O.CON.KBMX.SV.W.0101.000000T0000Z-240717T2100Z/
Tallapoosa AL-
348 PM CDT Wed Jul 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN TALLAPOOSA COUNTY...

At 348 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Goldville to New Site to Northern Lake
Martin, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alexander City, Jacksons' Gap, New Site, Goldville, Hillabee Creek,
Northern Lake Martin, and Hackneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3288 8580 3289 8600 3299 8601 3311 8592
      3310 8579 3303 8574
TIME...MOT...LOC 2048Z 288DEG 38KT 3309 8589 3300 8578 3288 8588 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 17, 2:30 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
230 PM CDT Wed Jul 17 2024

...New LONG TERM...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 1252 PM CDT WED JUL 17 2024

As expected, earlier initiation of scattered to numerous showers and
storms has begun. An upper-level low positioned over eastern Texas
is dampening the ridge and resulting in some weak low-level
troughing over the Lower MS River Valley. West to southwesterly flow
is providing ample moisture across the Deep South which is providing
the means for higher than normal PoPs. A cold front will also move
southeast into the area overnight and through tomorrow associated
with a low pressure system over eastern Quebec. The front will
provide additional lift for widespread showers and storms tomorrow.
DCAPE is hovering around 800-1000 J/kg, but could be as high as 1100
J/kg in some areas, so storms will likely be gusty and could produce
some isolated tree damage. Heavy downpours are also expected and
rain amounts of 1 to 2 inches could fall in a short period of time.
The enhanced coverage of rainfall should help to bring heat indices
down despite dewpoints in the lower to mid 70s. Will continue the
Heat Advisory in the west for now, but may be able to cancel it
early as storms continue to expand this afternoon. Shouldn't need a
Heat Advisory tomorrow with highs generally in the upper 80s to
lower 90s.

86/Martin

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 230 PM CDT WED JUL 17 2024

Guidance indicates a pattern over the coming days that will
support PWAT values near 2.00" (the Wednesday 12z BMX sounding
showed a PWAT of 1.92"). This, combined with ripples within a
trough axis extending across the region and a nearby front, will
promote spells of showers and thunderstorms. Coverage should
seemingly be maximized during the influence of daytime heating.
Minor flooding could occur, in isolated instances, for locations
that are dealt repeated rounds of downpours or a slow-moving cell.
Increased cloud cover and convective activity should hold daily
high temperatures in the 80s on average across central Alabama,
with low temperatures near 70.

89^GSatterwhite

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT WED JUL 17 2024

Convection has already begun affecting TAF sites this afternoon.
Expect a rather active afternoon with aviation impacts as storms
continue to expand across the area. Activity will generally diminish
after 02-03Z. Some low ceilings may develop across the west early
tomorrow morning as a cold front moves into the area. For now, it
looks like MVFR ceilings will reach TCL then ceilings rise
through the morning with additional convective development
possible from 16-18Z. Surface winds are from the south-southwest
at 5 to 8 kts, but higher gusts could occasionally occur from
outflow boundaries.heavy rain-producing

Note: AMD LTD TO WIND AND VIS at KASN UFN due to missing ceilings.

86/Martin

&&

.FIRE WEATHER...

Each day will offer an opportunity for showers and thunderstorms
across central Alabama. Fire weather elements are not expected to
be approached or exceeded over the coming days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  89  67  83 /  50  70  40  60
Anniston    72  88  69  83 /  30  70  50  70
Birmingham  72  89  70  83 /  50  70  50  70
Tuscaloosa  73  90  70  83 /  40  80  60  70
Calera      73  89  71  83 /  40  80  60  80
Auburn      73  90  71  84 /  40  80  60  80
Montgomery  73  93  72  86 /  40  80  70  90
Troy        72  93  70  87 /  40  80  70  90

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Fayette-Greene-Hale-Lamar-Marengo-Pickens-Sumter-
Tuscaloosa.

&&

SHORT TERM...86
LONG TERM....89^GSatterwhite
AVIATION...86
Hazardous weather outlook, Jul 17, 3:52 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
352 AM CDT Wed Jul 17 2024

ALZ011>015-017>050-181200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
352 AM CDT Wed Jul 17 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 17, 1:59 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
159 PM CDT Wed Jul 17 2024

ALZ037-038-171930-
Tallapoosa AL-Chambers AL-
159 PM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TALLAPOOSA AND
SOUTHWESTERN CHAMBERS COUNTIES THROUGH 230 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Hill, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camp Hill, Ridge Grove, and West Chambers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3275 8569 3292 8567 3291 8548 3274 8549
TIME...MOT...LOC 1859Z 271DEG 13KT 3284 8561

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Jul 17, 2:08 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
208 PM CDT Wed Jul 17 2024

ALZ019-021-027-172000-
Calhoun AL-Talladega AL-Cleburne AL-
208 PM CDT Wed Jul 17 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TALLADEGA...CALHOUN
AND CENTRAL CLEBURNE COUNTIES THROUGH 300 PM CDT...

At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jacksonville State University to near
Grant Town. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Cobb Town, West
End-Cobb Town, Fort McClellan, Saks, Weaver, Munford, Hobson City,
Edwardsville, Anniston Regional Airport, Blue Mountain, Alexandria,
Jacksonville State University, Grant Town, Oxford Lake, and Bynum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3349 8558 3350 8576 3348 8577 3349 8586
      3350 8585 3350 8600 3393 8584 3395 8553
      3394 8553 3394 8550 3396 8549 3396 8543
TIME...MOT...LOC 1908Z 263DEG 23KT 3387 8579 3357 8591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Jul 17, 2:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
215 PM CDT Wed Jul 17 2024

ALZ025-027-035-036-041-043-172000-
Chilton AL-Autauga AL-Shelby AL-Talladega AL-Coosa AL-Elmore AL-
215 PM CDT Wed Jul 17 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN AUTAUGA...
SOUTHWESTERN TALLADEGA...NORTHWESTERN ELMORE...EASTERN CHILTON...
SOUTHEASTERN SHELBY AND COOSA COUNTIES THROUGH 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chelsea to Columbiana to near Billingsley.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sylacauga, Chelsea, Clanton, Childersburg, Columbiana, Wilsonville,
Rockford, Talladega Springs, Stewartville, Weogufka, Harpersville,
Oak Grove, Bon Air, Dollar, Gap Of The Mountain, Titus, Strickland
Crossroads, Bentleyville, Ten Cedar Estates, and Verbena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3317 8669 3333 8660 3335 8615 3320 8613
      3320 8617 3311 8618 3310 8613 3266 8615
      3266 8654
TIME...MOT...LOC 1915Z 267DEG 31KT 3331 8664 3318 8661 3269 8662

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Jul 17, 2:25 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
225 PM CDT Wed Jul 17 2024

ALZ038-047-172000-
Lee AL-Chambers AL-
225 PM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEE AND
SOUTHEASTERN CHAMBERS COUNTIES THROUGH 300 PM CDT...

At 224 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Bowery, or 7 miles north of Opelika, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Opelika, Valley, Lanett, Lafayette, La Fayette, Cusseta, Chambers
County Lake, Beulah, Beans Mill, Huguley, Fairfax, River View,
Sturkie, Oak Bowery, Lanett Municipal Airport, I 85 Welcome Center At
Lanett, and Mount Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3265 8511 3264 8510 3267 8547 3290 8548
      3290 8519 3286 8518 3286 8516 3285 8515
      3283 8517 3281 8517 3278 8512 3276 8514
      3274 8511 3272 8512 3269 8512 3266 8509
TIME...MOT...LOC 1924Z 268DEG 26KT 3276 8540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Jul 17, 2:35 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT Wed Jul 17 2024

ALZ021-028-029-172000-
Clay AL-Randolph AL-Cleburne AL-
235 PM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN RANDOLPH...SOUTHEASTERN
CLEBURNE AND NORTHEASTERN CLAY COUNTIES THROUGH 300 PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heflin, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Heflin, Ranburne, Morrison Cross Roads, Abernathy, Delta, Corinth,
Graham, Hollis Crossroads, Newell, Trickem, Lake Cleburne, I 20
Welcome Center, Micaville, Chalafinnee, and Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3343 8579 3360 8573 3360 8572 3361 8572
      3361 8569 3363 8569 3363 8566 3366 8564
      3369 8535 3342 8529
TIME...MOT...LOC 1935Z 267DEG 29KT 3357 8558

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Jul 17, 2:58 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
258 PM CDT Wed Jul 17 2024

ALZ027-028-036-037-172045-
Tallapoosa AL-Clay AL-Talladega AL-Coosa AL-
258 PM CDT Wed Jul 17 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TALLADEGA...
NORTHWESTERN TALLAPOOSA...EASTERN COOSA AND WESTERN CLAY COUNTIES
THROUGH 345 PM CDT...

At 257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alpine to Rockford. Movement was east at
30 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexander City, Sylacauga, Childersburg, Ashland, Goodwater,
Rockford, Kellyton, Weogufka, Stewartville, Jacksons' Gap, New Site,
Oak Grove, Waldo, Bon Air, Hanover, Bradford, Winterboro, Cottage
Grove, Bentleyville, and Hatchet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3342 8584 3286 8580 3283 8632 3335 8634
TIME...MOT...LOC 1957Z 267DEG 28KT 3333 8627 3291 8622

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:13 AM CDTHeat AdvisoryBMXFayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more16 hr
Jul 17, 1:20 PM CDTSpecial Weather StatementBMXMontgomery25 min
Jul 17, 1:23 PM CDTSpecial Weather StatementBMXBibb37 min
Jul 17, 1:34 PM CDTSpecial Weather StatementBMXChilton26 min
Jul 17, 1:39 PM CDTSpecial Weather StatementBMXSt. Clair36 min
Jul 17, 1:44 PM CDTSpecial Weather StatementBMXChilton, Shelby46 min
Jul 17, 1:59 PM CDTSpecial Weather StatementBMXChambers31 min
Jul 17, 2:08 PM CDTSpecial Weather StatementBMXCalhoun52 min
Jul 17, 2:15 PM CDTSpecial Weather StatementBMXCoosa45 min
Jul 17, 2:25 PM CDTSpecial Weather StatementBMXChambers35 min
Jul 17, 2:35 PM CDTSpecial Weather StatementBMXCleburne25 min
Jul 17, 2:58 PM CDTSpecial Weather StatementBMXClay, Coosa, Talladega47 min
Jul 17, 3:51 PM CDTSpecial Weather StatementBMXTallapoosa24 min
Jul 17, 4:17 PM CDTSpecial Weather StatementBMXBlount28 min
Jul 17, 5:16 PM CDTSpecial Weather StatementBMXEtowah29 min
Jul 17, 5:31 PM CDTSpecial Weather StatementBMXCherokee29 min
Jul 17, 6:07 PM CDTSpecial Weather StatementBMXMarengo38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.